Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 134, NWS Bismarck, ND

July 19, 2012McLean County, Mountrail County, Ward County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2012, 5:41 PM CDT for McLean County, Mountrail County, Ward County, North Dakota. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2012, 5:41 PM CDT (22:41 UTC)
Expired
Jul 19, 2012, 6:45 PM CDT
In force
64 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties McLean County, ND, Mountrail County, ND, Ward County, ND

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:41 PM CDTTSTM WND GST 70Parshall, ND
Jul 19, 6:10 PM CDTHAIL 115 Sw Des Lacs, NDHAIL LASTED 610 PM TO 630 PM CDT. ALSO 0.60 INCHES OF RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1864 J/kg
Mixed-layer CIN
-264 J/kg
Mixed-layer LCL
1973 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WUUS53 KBIS 192241
SVRBIS
NDC055-061-101-192345-
/O.NEW.KBIS.SV.W.0134.120719T2241Z-120719T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
541 PM CDT THU JUL 19 2012

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
  SOUTHEASTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
  NORTHWESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 645 PM CDT

* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED 5
  MILES SOUTHEAST OF PARSHALL...OR 43 MILES SOUTHWEST OF MINOT...AND
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PLAZA...MAKOTI...RYDER...DOUGLAS AND RICE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4817 10163 4804 10142 4787 10140 4777 10211
      4796 10222
TIME...MOT...LOC 2241Z 250DEG 27KT 4789 10205
WIND...HAIL 80MPH 1.00IN

$$

SIMOSKO
2 follow-up statements
541 
WWUS53 KBIS 192257
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
557 PM CDT THU JUL 19 2012

NDC055-061-101-192345-
/O.CON.KBIS.SV.W.0134.000000T0000Z-120719T2345Z/
MCLEAN ND-MOUNTRAIL ND-WARD ND-
557 PM CDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WARD...SOUTHEASTERN MOUNTRAIL AND NORTHWESTERN MCLEAN COUNTIES UNTIL
645 PM CDT...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 80 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF MAKOTI...OR
36 MILES SOUTHWEST OF MINOT...MOVING EAST AT 30 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MAKOTI...RYDER AND RICE LAKE...AND PLAZA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING HIGH WINDS OF 70 MPH IN 
PARSHALL. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4779 10199 4799 10214 4817 10163 4804 10142
      4787 10140
TIME...MOT...LOC 2256Z 250DEG 27KT 4793 10189
WIND...HAIL 80MPH 0.75IN

$$

VINING
662 
WWUS53 KBIS 192318
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
618 PM CDT THU JUL 19 2012

NDC055-061-192328-
/O.CAN.KBIS.SV.W.0134.000000T0000Z-120719T2345Z/
MCLEAN ND-MOUNTRAIL ND-
618 PM CDT THU JUL 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOUNTRAIL AND
NORTHWESTERN MCLEAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA AND WAS IN WARD COUNTY.

LAT...LON 4785 10156 4809 10186 4817 10163 4804 10142
      4787 10140
TIME...MOT...LOC 2318Z 250DEG 27KT 4799 10166

$$

NDC101-192345-
/O.CON.KBIS.SV.W.0134.000000T0000Z-120719T2345Z/
WARD ND-
618 PM CDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WARD COUNTY UNTIL 645 PM CDT...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED NEAR RYDER...OR 25 MILES SOUTHWEST
OF MINOT...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  RICE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4785 10156 4809 10186 4817 10163 4804 10142
      4787 10140
TIME...MOT...LOC 2318Z 250DEG 27KT 4799 10166
WIND...HAIL 70MPH 0.75IN

$$

SIMOSKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:17 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 19, 2:17 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
217 PM CDT THU JUL 19 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...

MAIN FORECAST HIGHLIGHTS BEGIN WITH THE HOT AND HUMID CONDITIONS
THIS AFTERNOON AND EVENING WITH A CURRENT HEAT ADVISORY IN EFFECT.
TEMPERATURES WERE IN THE MID 90S TO 100 DEGREES...WITH A FEW LOCALES
IN SOUTHWESTERN NORTH DAKOTA POSSIBLY OVER 100 DEGREES. HEAT INDICES
HAD REACHED 100 IN THE SOUTHWEST AND SOUTH CENTRAL. ONGOING
CONVECTION IN BOTTINEAU AND ROLETTE COUNTIES HAD KEPT TEMPERATURES
IN THE 70S AND 80S DURING THE MORNING AND EARLY AFTERNOON...BUT
TEMPERATURES WERE ON THE RISE THERE AS WELL. WILL KEEP HEAT ADVISORY
HEADLINES GOING WITH NO CHANGES.

CURRENTLY...A SURFACE TROUGH EXTENDED FROM EASTERN SASKATCHEWAN
ACROSS THE WESTERN DAKOTAS INTO WYOMING/NEBRASKA. AT UPPER
LEVELS...THE NAM APPEARS TO HAVE A GOOD HANDLE ON UPPER LEVEL
IMPULSES THAT HAD MOVED EAST ACROSS NORTH DAKOTA...AND WERE
CURRENTLY OVER CENTRAL NORTH DAKOTA AND MOVING INTO/TOWARDS THE
DEVILS LAKE/JAMESTOWN AREA. THE BEST MIXED LAYER CAPE WAS OVER THE
JAMES RIVER BASIN...EXTENDING NORTHWARD TO DEVILS LAKE/PEACE GARDENS
AREA. A LOW LEVEL JET IN THE CENTRAL DAKOTAS WITH THE NOSE OF THE
JET REACHING INTO THE NORTH CENTRAL COUNTIES WHERE CURRENT
CONVECTION CONTINUED. LOW AND MID LEVEL LAPSE RATES WERE QUITE
HIGH...AND ONLY A MATTER OF TIME BEFORE CONVECTION INCREASES IN
AREAL COVERAGE AND INTENSITY. EXPECTING THE BEST CHANCES FOR SEVERE
STORMS OVER THE EASTERN HALF OF THE STATE. CURRENT MESOANALYSIS
INDICATES HIGHEST SURFACE-BASED CAPE IN THE JAMES RIVER BASIN. THIS
IS WHERE DEWPOINTS WERE IN THE LOWER 70S AND TEMPERATURES WERE IN
THE LOWER 90S. FARTHER WEST...HIGHER SURFACE TEMPERATURES AND
DEWPOINTS IN THE 50S AND 60S HAD SET UP A NORTH-SOUTH SURFACE
BOUNDARY/CONVERGENCE AREA FROM BETWEEN MINOT/DEVILS LAKE TO BETWEEN
BISMARCK/JAMESTOWN.

EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...SOME
POSSIBLY SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

ON FRIDAY THE MODELS ARE MORE AGGRESSIVE BRINGING A COLD FRONT
SOUTHWARD ACROSS THE REGION...BRINGING COOLER AND DRIER AIR TO THE
REGION. EXPECT HIGHS FRIDAY FROM THE MID 80S NORTH TO MID-UPPER 90S
SOUTH...BUT LOWS FRIDAY NIGHT FROM THE LOWER 60S NORTH TO AROUND 70
FAR SOUTH. RELIEF FROM THE HEAT IS ON THE WAY!

.LONG TERM...SATURDAY THROUGH THURSDAY...

THE UPPER AIR PATTERN MAINLY REVOLVES AROUND AN UPPER LEVEL HIGH
CENTERED OVER KANSAS WITH PERIODS OF HIGHER AMPLIFICATION AND
RIDGING FOLLOWED BY DEAMPLIFICATION ACROSS NORTH DAKOTA.
HOWEVER...HEIGHTS FLATTEN CONSIDERABLY WEDNESDAY/THURSDAY. THIS IS
IN RESPONSE TO A CLOSED UPPER LOW WHICH IS FORECAST TO SCOOT FROM
NEAR VANCOUVER SUNDAY EAST TO MANITOBA BY WEDNESDAY/THURSDAY. AS A
RESULT EXPECT A COOLING TREND BY MIDWEEK IN RESPONSE TO THE ABOVE.

AS FAR AS THUNDERSTORM CHANCES...MODELS IN DECENT AGREEMENT ON THE
MAIN FEATURES BUT TIMING OF THESE FEATURES WILL RULE AS TO WHEN AND
WHERE THE BEST CONVECTIVE CHANCES DEVELOP. RIGHT NOW...IT APPEARS
THAT MOST OF SATURDAY WILL BE DRY AS THE RIDGE TEMPORARY AMPLIFIES
PRIOR TO A SHORTWAVE AND ASSOCIATED SURFACE COLD FRONT WHICH ENTER
THE WESTERN CWA BY SATURDAY EVENING. EXPECT THIS FRONT TO MIGRATE
THROUGH SATURDAY NIGHT AND INTO SUNDAY WITH A CHANCE OF
THUNDERSTORMS. THE THREAT FOR PRECIPITATION MAY LINGER IN THE JAMES
RIVER VALLEY THROUGH SUNDAY NIGHT IF THE TIMING IS SLOWER THAN
ADVERTISED. THE RIDGE THEN AMPLIFIES BRIEFLY AGAIN FOR MONDAY AHEAD
OF THE NEXT SHORTWAVE AND SURFACE COLD FRONT. THIS SHOULD LEAD TO A
DRY DAY MONDAY WITH A BETTER CHANCE FOR SHOWERS/THUNDERSTORMS LATE
MONDAY NIGHT THROUGH TUESDAY. WESTERN AND CENTRAL NORTH DAKOTA WILL
BE IN A FAVORABLE SOUTHWEST FLOW AHEAD OF THE MAIN UPPER LOW IN
SOUTHERN CANADA TUESDAY AND WEDNESDAY. THIS WILL PROMOTE A CHANCE OF
THUNDERSTORMS THROUGH WEDNESDAY...ESPECIALLY WITH THE MAIN COLD
FRONT AND UPPER LOW SLIDING THROUGH. H85 TEMPS COOL TO BETWEEN +16C
NORTH TO +20C SOUTH FOR WEDNESDAY AND THURSDAY. THAT WOULD RESULT IN
HIGHS IN THE UPPER 70S NORTH TO LOWER/MIDDLE 80S SOUTH.

&&

.AVIATION...

SCATTERED THUNDERSTORMS ARE FORECAST TO CONTINUE ALONG AND EAST OF A
LINE FORM KMOT TO KDIK...WITH THE HIGHEST PROBABILITY IN KBIS AND
KJMS. WITH CLOUD BASES BETWEEN 8KFT AND 12KFT...STRONG TO DAMAGING
WINDS AND HAIL REMAIN AS THE PRIMARY THREATS THROUGH EARLY TONIGHT.
A COLD FRONT WILL SLIDE THROUGH KBIS/KMOT BY AROUND 06Z TO 09Z...AND
KJMS BY 18Z FRIDAY. EXPECT THE THREAT FOR SHOWERS AND THUNDERSTORMS
TO WANE TONIGHT FROM WEST TO EAST AFTER 06Z BUT COULD REMAIN IN THE
KJMS AND JAMES RIVER VALLEY THROUGH FRIDAY MORNING. DRIER WEATHER
WILL COMMENCE AT KISN AND KDIK BETWEEN 00Z AND 06Z FRIDAY WITH
LITTLE OR NO THREAT OF THUNDERSTORMS DURING THIS TIME.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

&&

SHORT TERM...JV
LONG TERM....KS
AVIATION...KS
Hazardous weather outlook, Jul 19, 3:04 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
304 PM CDT THU JUL 19 2012

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-202015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
304 PM CDT THU JUL 19 2012 /204 PM MDT THU JUL 19 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR WEST AND CENTRAL NORTH DAKOTA
THIS THURSDAY AFTERNOON AND EVENING. DANGEROUS HEAT INDEX VALUES
OF 100-105 DEGREES ARE EXPECTED OVER MOST AREAS.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH
DAKOTA THURSDAY AFTERNOON AND THURSDAY NIGHT. A FEW OF THESE
STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS OFF AND ON FROM FRIDAY
THROUGH WEDNESDAY. AT THIS TIME IT APPEARS THE BEST CHANCE FOR
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT
THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

JV

In the hours before

Special weather statement, Jul 19, 2:07 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
207 PM CDT THU JUL 19 2012

NDZ004-005-191930-
BOTTINEAU ND-ROLETTE ND-
207 PM CDT THU JUL 19 2012

...SPECIAL WEATHER STATEMENT FOR NORTHERN ROLETTE AND NORTHEASTERN
BOTTINEAU COUNTIES UNTIL 230 PM CDT...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKE METIGOSHE STATE PARK...OR 11 MILES
NORTHEAST OF BOTTINEAU...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
INTERNATIONAL PEACE GARDEN AROUND 225 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

AYD
Special weather statement, Jul 19, 2:36 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
236 PM CDT THU JUL 19 2012

NDZ005-192000-
ROLETTE ND-
236 PM CDT THU JUL 19 2012

...SPECIAL WEATHER STATEMENT FOR NORTHERN ROLETTE COUNTY UNTIL 300 PM
CDT...

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THE INTERNATIONAL PEACE GARDENS..MOVING
EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
ST. JOHN AROUND 245 PM CDT.
ROLLA AROUND 250 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

AYD
Special weather statement, Jul 19, 3:19 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
319 PM CDT THU JUL 19 2012

NDZ025-037-192115-
FOSTER-STUTSMAN-
319 PM CDT THU JUL 19 2012

...STRONG THUNDERSTORMS OVER NORTH CENTRAL STUTSMAN COUNTY..

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL STUTSMAN COUNTY...MOVING
SOUTHEAST AT 20 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
LIKELY WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  KENSAL BY 325 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

SIMOSKO
Special weather statement, Jul 19, 4:13 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
413 PM CDT THU JUL 19 2012

NDZ010-017-018-021-032-192200-
BILLINGS ND-DUNN ND-MCKENZIE ND-MCLEAN ND-MOUNTRAIL ND-
313 PM MDT THU JUL 19 2012

...SPECIAL WEATHER STATEMENT FOR DUNN...SOUTHEASTERN MCKENZIE...
SOUTHEASTERN MOUNTRAIL...NORTHWESTERN MCLEAN AND NORTHEASTERN
BILLINGS COUNTIES UNTIL 400 PM MDT/500 PM CDT/...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 59 MILES NORTH OF
DICKINSON NEAR POUCH POINT RECREATION AREA TO NEAR
FAIRFIELD...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  INDIAN HILLS RECREATION AREA...
  POUCH POINT RECREATION AREA...
  DEEP WATER CREEK RECREATION AREA...
  RAUB...
  KILLDEER AND DUNN CENTER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

VINING
Special weather statement, Jul 19, 4:42 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
442 PM CDT THU JUL 19 2012

NDZ010-018-021-192215-
DUNN-MCLEAN-MOUNTRAIL-
442 PM CDT THU JUL 19 2012

...SPECIAL WEATHER STATEMENT...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN DUNN COUNTY...MOVING NORTHEAST
AT 45 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  DEEP WATER CREEK RECREATION AREA BY 450 PM CDT...
  RAUB BY 500 PM CDT...

BOATERS SHOULD HEAD TO SHORE UNTIL THIS STORM PASSES.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

VINING
Special weather statement, Jul 19, 5:10 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
510 PM CDT THU JUL 19 2012

NDZ010-018-021-192245-
DUNN-MCLEAN-MOUNTRAIL-
510 PM CDT THU JUL 19 2012

...SPECIAL WEATHER STATEMENT...

AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTH CENTRAL MOUNTRAIL COUNTY...
MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PARSHALL BAY RECREATION AREA BY 525 PM CDT...
  PARSHALL BY 535 PM CDT...

BOATERS SHOULD HEAD TO SHORE UNTIL THIS STORM PASSES.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

VINING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:20 AM CDTSevere Thunderstorm WarningBISBurke, Mountrail, Ward40 min
Jul 19, 11:00 AM CDTSevere Thunderstorm WarningBISMcHenry19 min
Jul 19, 3:27 PM CDTSevere Thunderstorm WarningBISFoster, Stutsman33 min
Jul 19, 6:13 PM CDTSevere Thunderstorm WarningBISRenville, Ward62 min
Jul 19, 6:42 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer63 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.